Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 18, 2012, 5:59 PM CDT for Denton County, Tarrant County, Wise County, Texas. It was in force for 2 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2012, 5:59 PM CDT (22:59 UTC)
- Expired
- Aug 18, 2012, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Denton County, TX, Tarrant County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:09 PM CDT | FLASH FLOOD | Keller, TX | CREEK HAS OVERFLOWED AND BRIDGE IS IMPASSABLE AT KELLER HASLET ROAD AND ALTA VISTA. |
| Aug 18, 6:39 PM CDT | FLASH FLOOD | 5 W Trophy Club, TX | HIGHWAY 114 FLOODED UNDER THE HIGHWAY 156 BRIDGE...NEAR TMS. |
| Aug 18, 6:41 PM CDT | FLASH FLOOD | Roanoke, TX | FOUR PEOPLE TRAPPED UNDER THE RAILROAD BRIDGE AT BYRON NELSON AND HIGHWAY 377. ROANOKE FD RESPONDING. |
| Aug 18, 6:47 PM CDT | HEAVY RAIN 4.14 | 4 Nw Keller, TX | |
| Aug 18, 7:55 PM CDT | HEAVY RAIN 4.02 | 4 W Keller, TX | 377 AT KELLER HASLET |
| Aug 18, 7:58 PM CDT | FLASH FLOOD | 4 W Keller, TX | HWY 377 1/4 MILE NORTH OF KELLER HASLET RD CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573
WGUS54 KFWD 182259
FFWFWD
TXC121-439-497-190100-
/O.NEW.KFWD.FF.W.0025.120818T2259Z-120819T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CDT SAT AUG 18 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DENTON COUNTY IN NORTH CENTRAL TEXAS
NORTHERN TARRANT COUNTY IN NORTH CENTRAL TEXAS
SOUTHERN WISE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 800 PM CDT
* AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS PRODUCING RAINFALL RATES IN EXCESS OF 2 INCHES PER
HOUR OVER SOUTHERN WISE...DENTON AND NORTHERN TARRANT COUNTIES.
THIS ACTIVITY WAS MOVING SLOWLY SOUTHEAST AT 10 MPH. MINOR FLOODING
HAS ALREADY BEEN REPORTED IN THIS AREA AND ADDITIONAL RAINFALL WILL
SIGNIFICANTLY INCREASE THE THREAT OF FLASH FLOODING THROUGH 800 PM
CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...EAGLE MOUNTAIN...DENTON...NORTHLAKE...CORRAL CITY...
HASLET...ARGYLE...SAGINAW...BARTONVILLE...ROANOKE...BLUE MOUND...
CORINTH...SHADY SHORES...TROPHY CLUB...COPPER CANYON...DOUBLE
OAK...KELLER...LAKE DALLAS...HIGHLAND VILLAGE...WATAUGA...HICKORY
CREEK...FLOWER MOUND...SOUTHLAKE...HALTOM CITY...NORTH RICHLAND
HILLS...LITTLE ELM...LAKE LEWISVILLE...HACKBERRY...RICHLAND
HILLS...COLLEYVILLE...HURST...LEWISVILLE...GRAPEVINE...BEDFORD...
THE COLONY...HEBRON AND EULESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3321 9684 3299 9685 3299 9703 3276 9704
3289 9755 3299 9755 3300 9791 3324 9792
$$
CAVANAUGH2 follow-up statements
854
WGUS74 KFWD 182347
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT SAT AUG 18 2012
TXC121-439-497-190100-
/O.CON.KFWD.FF.W.0025.000000T0000Z-120819T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENTON TX-TARRANT TX-WISE TX-
647 PM CDT SAT AUG 18 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHERN WISE...NORTHERN TARRANT AND SOUTHERN DENTON COUNTIES...
AT 646 PM CDT...HEAVY RAINFALL IN NORTHERN TARRANT COUNTY RESULTED
IN A CREEK OVERFLOWING A BRIDGE AT KELLER HASLET ROAD AND ALTA
VISTA. THE THREAT FOR ADDITIONAL WIDESPREAD HEAVY RAINS HAS
DIMINISHED...BUT RUNOFF FROM HEAVY RAINS WILL CONTINUE TO PROVIDE A
THREAT FOR FLASH FLOODING THROUGH 8 PM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED INCLUDE LAKE
LEWISVILLE...COTTONDALE...BOONSVILLE...THE COLONY...SHADY SHORES...
NORTHLAKE...LITTLE ELM...LEWISVILLE...LAKE DALLAS...JUSTIN...HIGHLAND
VILLAGE...HICKORY CREEK...HEBRON...HACKBERRY...FLOWER MOUND...DOUBLE
OAK...DENTON...CORRAL CITY...CORINTH...COPPER CANYON...BRIDGEPORT...
BOYD...BARTONVILLE...AURORA AND ARGYLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3321 9684 3299 9685 3299 9703 3276 9704
3289 9755 3299 9755 3300 9791 3324 9792
$$
CAVANAUGH560
WGUS74 KFWD 190102
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
802 PM CDT SAT AUG 18 2012
TXC121-439-497-190111-
/O.EXP.KFWD.FF.W.0025.000000T0000Z-120819T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENTON TX-TARRANT TX-WISE TX-
802 PM CDT SAT AUG 18 2012
...THE FLASH FLOOD WARNING FOR SOUTHERN WISE...NORTHERN TARRANT AND
SOUTHERN DENTON COUNTIES EXPIRES AT 800 PM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. RUNOFF FROM EARLIER
HEAVY RAINS WILL CONTINUE TO CAUSE FLOODING OF LOW LYING AREAS AND
AREA CREEKS AND STREAMS. THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE BECAUSE THE THREAT OF ADDITIONAL HEAVY RAINFALL IS LOW.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3321 9684 3299 9685 3299 9703 3276 9704
3289 9755 3299 9755 3300 9791 3324 9792
$$
CAVANAUGHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 4:06 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 18, 4:06 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 406 PM CDT SAT AUG 18 2012 .DISCUSSION... NOT MUCH HAS CHANGED IN THE SHORT TERM ANALYSIS ASPECT OF THE FORECAST...SO THE PREVIOUS FORECAST DISCUSSION HAS BEEN ATTACHED BELOW FOR REFERENCE. PRIMARY CHANGE TO THE FORECAST WAS THE ISSUANCE OF SEVERE THUNDERSTORM WATCH NUMBER 584 FOR AREAS GENERALLY WEST AND NORTHWEST OF THE DFW METROPLEX. SEVERE THUNDERSTORM POTENTIAL...BREAKS IN THE CLOUD COVER NORTHWEST OF THE METROPLEX HAS ALLOWED TEMPERATURES TO WARM INTO THE LOWER TO MID 90S. AT THE SAME TIME DEW POINTS HAVE BEEN HOLDING IN THE LOWER TO MID 60S WHICH HAS ALLOWED FOR SOME WEAK TO MODERATE DESTABILIZATION THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE DEVELOPED TO THE WEST OF THE OUTFLOW BOUNDARY THAT HAD EMBEDDED GRAVITY WAVES EARLIER THIS MORNING. THE FLOW ALOFT REMAINS RELATIVELY WEAK AT THIS TIME...AND THE GENERAL LACK OF DEEP LAYER SHEAR SHOULD CONTINUE TO SUPPORT A PULSE-SEVERE TYPE STORM MODE THROUGH THE AFTERNOON HOURS. AS MENTIONED BELOW...IT IS IMPORTANT TO NOTE THAT AS THE CENTRAL PLAINS SHORTWAVE TROUGH CONTINUES SOUTH...UPPER LEVEL FLOW WILL PICK UP IN INTENSITY BY EARLY THIS EVENING. IF SUFFICIENT INSTABILITY REMAINS IN PLACE...THIS MAY RESULT IN A MORE ORGANIZED STORM MODE AND BETTER SEVERE WEATHER CHANCES FOR THE NORTHERN THIRD OF THE FORECAST AREA AROUND/AFTER SUNSET. CONTINUE TO ANTICIPATE PRIMARY SEVERE WEATHER HAZARDS OF MICROBURST WINDS AND LARGE HAIL. THE MOST WIDESPREAD THUNDERSTORM RELATED HAZARD WILL BE HEAVY RAINFALL WHICH MAY PRODUCE LOCALIZED FLOODING. EARLY THIS AFTERNOON A STORM WAS OBSERVED ON RADAR WITH AN ECHO TOP ABOVE 40 THOUSAND FEET BUT WITH A 50 DBZ CORE BELOW 15 THOUSAND FEET. THIS TYPE OF RADAR SIGNATURE IS INDICATIVE OF VERY EFFICIENT RAINFALL PROCESSES AND SIGNALS A MORE SIGNIFICANT THREAT FOR LOCALIZED FLOODING FROM THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. THINK FLOODING WILL REMAIN LOCALIZED IN IMPACT...THEREFORE WILL NOT ISSUE A FLASH FLOOD WATCH WITH THIS FORECAST PACKAGE. TONIGHT...DUE TO NUMEROUS OUTFLOW BOUNDARIES THE SYNOPTIC COLD FRONT IS DIFFICULT TO PICK OUT IN REGIONAL SURFACE OBSERVATIONS. WHAT IS EASIER TO ANALYZE IS A STRONG PUSH OF DRY AIR ASSOCIATED WITH STRONGER NORTHERLY WINDS ACROSS WESTERN KS THIS AFTERNOON. EFFECTIVELY THE CONSOLIDATED OUTFLOW ASSOCIATED WITH STORMS IN OK IS BEHAVING LIKE A COLD FRONT WITH FAIRLY STABLE AIR OBSERVED TO THE NORTH OF THE LINE OF CONVECTION SINKING SOUTH TOWARDS THE RED RIVER AT THE TIME OF THIS DISCUSSION. CURRENT THINKING IS THAT NUMEROUS THUNDERSTORMS WILL CONTINUE ALONG AND OUT AHEAD OF THIS CONSOLIDATED OUTFLOW BOUNDARY THROUGH THE OVERNIGHT HOURS. HEAVY RAINFALL WILL REMAIN A THREAT THROUGH THE OVERNIGHT HOURS WHEREVER STORMS PERSIST...HOWEVER THE SEVERE WEATHER THREAT IS EXPECTED TO BE LOW AFTER MIDNIGHT AS RADIATIONAL COOLING AND THE SOUTHWARD PROGRESS OF THE OKLAHOMA OUTFLOW BOTH STABILIZE THE ENVIRONMENT. TOMORROW...IDENTIFYING THE SYNOPTIC COLD FRONT IS A NONTRIVIAL ISSUE BECAUSE THE NAM INDICATES THAT THIS PUSH OF DRY AIR WILL PROVIDE THE IMPETUS FOR NEW THUNDERSTORM ACTIVITY TO DEVELOP ACROSS NORTH TX SUNDAY AFTERNOON. THE LOWER RESOLUTION GUIDANCE FROM THE GFS AND ECMWF BOTH SEEM TO FAVOR THIS CONSOLIDATED OUTFLOW AS THE FRONT WHICH CAUSES BOTH MODELS TO KEEP US DRY OVER THE NORTHERN TWO THIRDS OF NORTH TX TOMORROW AFTERNOON. AT THIS TIME IT IS DIFFICULT TO KNOW WHICH SOLUTION TO TRUST BECAUSE THE AIRMASS BEHIND THIS OUTFLOW BOUNDARY COULD BE HEATED TOMORROW THROUGHOUT THE DAY GREATLY REDUCING LOW LEVEL STABILITY BEFORE DRIER AIR WORKS INTO THE CWA. FOR NOW LINGERED 20 POPS BACK NORTH OF THE METROPLEX TOMORROW AFTERNOON TO ACCOUNT FOR THE POSSIBILITY THAT WE GET ENOUGH HEATING TO ALLOW FOR STORMS OUT AHEAD OF THE LOW LEVEL DRY AIR PUNCH FORECAST BY THE NAM TOMORROW AFTERNOON. CONFIDENCE IN THE NAMS SOLUTION IS NOT HIGH AS THERE WILL PROBABLY BE PLENTY OF CONVECTIVE DEBRIS CLOUDS AROUND THE AREA. HOWEVER THE NAM DOES APPEAR TO BE HANDLING THE DRY AIR PUNCH IN WESTERN KS BETTER...SO IT CANT BE IGNORED EITHER. REGARDLESS...THUNDERSTORM CHANCES WILL EXIT THE REGION BY SUNDAY NIGHT AS ALL GUIDANCE INDICATES MUCH DRIER LOW LEVEL AIR FILTERING INTO THE REGION. NEXT WEEK...LEFT PREVIOUS FORECAST UNCHANGED AT THIS TIME. ECMWF CONTINUES TO ADVERTISE A FAIRLY STRONG SHORTWAVE TROUGH MOVING TOWARDS NORTH TX TUESDAY AFTERNOON/EVENING. THINK THAT THE LOW LEVEL AIRMASS WILL BE TOO DRY TO ALLOW FOR SHOWER AND THUNDERSTORM DEVELOPMENT WITH THIS FEATURE AT THIS TIME. COULD SEE THE NEED TO INCLUDE A 10 PERCENT MENTION OF STORMS IN THE FORECAST IF THIS FEATURE IS AS STRONG AS THE ECMWF ADVERTISES. OTHERWISE CONTINUED PREVIOUS FORECASTS INCREASE IN SKY COVER AND LOWERED HIGHS A COUPLE OF DEGREES AS A RESULT. WE SHOULD SEE BETTER MOISTURE RETURN TO THE REGION AS SOUTHERLY FLOW RETURNS THROUGH NORTH TX BY LATE IN THE WEEK. ANOTHER UPPER LEVEL DISTURBANCE CONTINUES TO WARRANT A 20 PERCENT CHANCE OF THUNDERSTORMS ACROSS THE AREA ON FRIDAY WITH BETTER MOISTURE TO WORK WITH. CAVANAUGH && .UPDATE /ISSUED AT 1207 PM CDT/... INCREASED PRECIPITATION CHANCES ACROSS MUCH OF NORTH AND CENTRAL TEXAS FOR THIS AFTERNOON. MORNING ANALYSIS REVEALED A FEW FEATURES THAT WILL SUPPORT RAIN SHOWER AND THUNDERSTORM CHANCES ACROSS THE REGION THIS AFTERNOON. THE EASIEST FEATURE TO ANALYZE IS A COLD FRONT WHICH CONTINUES TO RESIDE OVER OKLAHOMA LATE THIS MORNING. THIS FRONT IS MOVING SLOWLY SOUTH AND LOOKS ON PACE TO MOVE INTO NORTH TX LATE TONIGHT INTO SUNDAY MORNING. SOUTH OF THIS FRONT A FAIRLY WELL ORGANIZED LINE OF SHOWERS AND THUNDERSTORMS IS EVIDENT AND ADVANCING SOUTH TOWARDS THE RED RIVER. THIS LINE OF PRECIPITATION SEEMS TIED TO A BAND OF MORE FOCUSED LARGE SCALE FORCING FOR ASCENT ASSOCIATED WITH A SHORTWAVE TROUGH DIVING SOUTH THROUGH THE CENTRAL PLAINS THIS MORNING. THIS ACTIVITY IS EXPECTED TO CONTINUE TO MAINTAIN SOME LOOSE ORGANIZATION AS IT MOVES SOUTHEAST INTO NORTH TX THIS AFTERNOON. ASIDE FROM THIS LINE OF PRECIPITATION...BROAD ISENTROPIC LIFT OR WARM AIR ADVECTION REMAINS IN PLACE OVER ALMOST ALL OF NORTH AND CENTRAL TX. OVERNIGHT THUNDERSTORMS AROUND AND SOUTHEAST OF THE WACO AREA HAS LEFT A RELATIVELY COOL AIRMASS IN PLACE OVER THE SOUTHERN THIRD OF THE FORECAST AREA. THIS HAS ACTUALLY SERVED TO LOCALLY STEEPEN LOW LEVEL ISENTROPIC SURFACES...THEREBY ENHANCING LOW LEVEL FORCING FOR ASCENT LATE THIS MORNING. BASICALLY ONGOING THUNDERSTORM ACTIVITY HAS ACTUALLY CREATED MORE FAVORABLE CONDITIONS FOR ADDITIONAL STORMS THIS AFTERNOON. AS A RESULT WENT AHEAD AND BUMPED POPS UP TO 60 PERCENT FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA..INCLUDING WACO AND KILLEEN/TEMPLE METROPOLITAN AREAS. THIS ACTIVITY IS EXPECTED TO REMAIN SOMEWHAT ELEVATED IN NATURE AND THEREFORE PRESENTS A RELATIVELY LOW SEVERE WEATHER THREAT FOR THIS AFTERNOON. THE LAST FEATURE TO MENTION IS THE OUTFLOW BOUNDARY MOVING SOUTHWEST THROUGH NORTH TX THAT HAD SEVERAL VISIBLE EMBEDDED GRAVITY WAVES LATE THIS MORNING AS IT MOVED OVER THE DFW METROPLEX. THIS BOUNDARY AND THESE WAVES HAVE HELPED SET OFF SOME ELEVATED THUNDERSTORM ACTIVITY ALONG THE INTERSTATE 35 CORRIDOR JUST SOUTH OF TARRANT AND DALLAS COUNTIES. WHILE THIS ACTIVITY IS NOT OVERLY STRONG AT THIS TIME...THE LONGER IT PERSISTS...THE MORE LIKELY IT IS TO ENHANCE LOW LEVEL WARM AIR ADVECTION AND ISENTROPIC LIFT. THIS MAY RESULT IN THE DEVELOPMENT OF NUMEROUS ELEVATED THUNDERSTORMS SIMILAR TO WHAT WAS HAPPENING OVER THE SOUTHERN CWA LATE THIS MORNING. FOR THE BIG PICTURE...WITH ALL OF THESE FACTORS COMBINED THOUGHT IT WAS NECESSARY TO BUMP UP POPS FOR MOST OF NORTH AND CENTRAL TX THIS AFTERNOON. BECAUSE MOST ACTIVITY IS EXPECTED TO BE ELEVATED IN NATURE THROUGH EARLY THIS AFTERNOON...THE THREAT FOR SEVERE WEATHER SEEMS LOW. OUR BIGGEST THREAT IS GOING TO BE FROM SLOW MOVING STORMS THAT PRODUCE COPIOUS AMOUNTS OF RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING PROBLEMS. WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME AS CURRENT THINKING IS THAT FLASH FLOODING WILL BE A LOCALIZED THREAT BEST HANDLED WITH LOCAL STATEMENTS AND WARNINGS AT THIS TIME. LASTLY...WITH REGARDS TO HIGH RESOLUTION MODEL GUIDANCE...HERE ARE SOME OBSERVATIONS WITH REGARDS TO SHORT TERM SCIENTIFIC FORECAST CONCERNS FOR THUNDERSTORM EVOLUTION THIS AFTERNOON. NEARLY ALL HIGH RESOLUTION MODEL GUIDANCE INDICATES THAT THE LINE OF THUNDERSTORMS ORGANIZING ACROSS OKLAHOMA WILL GROW INTO A LINEAR MCS CONTAINING SOME RESPECTABLE WINDS (AROUND 40 KTS SUSTAINED) WITHIN ITS SUSTAINED OUTFLOW. HIGH RESOLUTION GUIDANCE BRINGS THIS SYSTEM ACROSS THE RED RIVER BY 20Z WHICH SHOULD SIGNIFY AN ENHANCED STRAIGHT LINE WIND THREAT FOR OUR NORTHERN CWA ONCE IT ARRIVES. SHORTLY THEREAFTER GUIDANCE INDICATES THAT THIS COMPLEX EFFECTIVELY DISSIPATES ALLOWING COLD OUTFLOW TO GREATLY OUTDISTANCE SIMULATED REFLECTIVITY CORES. THIS MAY SEEM COUNTER- INTUITIVE WITH GENERALLY WARMER AIR TO THE SOUTH OF THIS LINE OF STORMS BUT SEEMS SUPPORTED BY A CLOSER LOOK AT SURFACE ANALYSIS FIELDS. HOURLY SURFACE ANALYSIS OF THETA-E COURTESY OF DAVE BARBER INDICATES A GENERAL INCREASE OF THETA-E SOUTHEAST OF THE OKLAHOMA LINE OF STORMS. BARBERS ANALYSIS ALSO LOOKS AT THE GRADIENT OF SURFACE THETA-E AND SHOWS THAT THE THETA-E GRADIENT SOUTHEAST OF NORTH TX IS TIGHTER THAN THE GRADIENT ACROSS THE CWA. THE THETA-E GRADIENT IS ONCE AGAIN HIGHER ACROSS OKLAHOMA WITH THE INFLUENCE OF THE COLD FRONT AND CONSOLIDATED OUTFLOW BOUNDARIES FACTORED IN. THIS LEAVES NORTH TX WITHIN A POSITIVE LAPLACIAN IN THE LOW LEVEL THETA-E FIELD. THIS THERMODYNAMIC CONSIDERATION COMBINED WITH WEAKER DEEP LAYER SHEAR IN PLACE ACROSS NORTH TX SEEMS TO SUPPORT THE HIGH RESOLUTION MODEL GUIDANCE SOLUTION THAT A LINEAR MCS WOULD HAVE TROUBLE CONTAINING ITS SYSTEM RELATIVE OUTFLOW AS IT MOVES INTO THE CWA THIS AFTERNOON. SO BOTTOM LINE...THIS SEEMS TO SIMPLY REINFORCE LOW CONFIDENCE IN AN ORGANIZED SEVERE WEATHER EVENT ACROSS NORTH TX THIS AFTERNOON. DEEP LAYER SHEAR IS EXPECTED TO INCREASE AFTER 00Z AS THE CENTRAL PLAINS SHORTWAVE MOVES CLOSER TO THE SOUTHERN PLAINS. IF THERE IS SUFFICIENT INSTABILITY LEFT THIS MAY RESULT IN A SLIGHT INCREASE IN SEVERE WEATHER CHANCES THIS EVENING ACROSS NORTH TX. WILL CONTINUE TO MONITOR THIS POTENTIAL THROUGHOUT THE AFTERNOON HOURS AND UPDATE THE FORECAST IF THE SEVERE WEATHER THREAT LOOKS TO INCREASE SUBSTANTIALLY. CAVANAUGH && .AVIATION... STORMS CONTINUE ACROSS THE SOUTHERN AREAS NEAR WACO AND WILL CONTINUE TO MENTION VCTS THROUGH EARLY EVENING. STORMS MAY STILL BE POSSIBLE AFTER 1Z...BUT WASNT CONFIDENT ENOUGH TO CONTINUE MENTIONING THUNDER. WILL TEMPO -TSRA FOR THE AFTERNOON HOURS AS PROBABILITIES FOR SCATTERED CONVECTION IMPACTING KACT IS HIGH. FOR THE METROPLEX...ONLY 2 THUNDERSTORMS ARE NEAR KFWS AT THIS TIME. WITH FURTHER DESTABILIZATION AND BETTER LIFT IN OKLAHOMA MOVING SOUTH...THINK PRECIP CHANCES WILL BE INCREASING. WILL MENTION VCTS FROM 20Z TO 01Z...BUT DIDNT HAVE THE SAME CONFIDENCE TO TEMPO -TSRA LIKE WACO. ADDITIONAL PRECIP IS POSSIBLE OVERNIGHT. A COLD FRONT IS EXPECTED TO BRING A NORTHERLY WIND SHIFT INTO THE METROPLEX TAF SITES TOMORROW. MOVED IT BACK A COUPLE OF HOURS TO 16Z...AS SOME OF THE MORNING MODEL GUIDANCE IS SUGGESTING A LATER ARRIVAL. 85/NH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 87 68 89 68 / 60 40 5 0 0 WACO, TX 75 93 69 91 65 / 50 40 10 0 0 PARIS, TX 72 83 64 86 63 / 60 40 5 0 0 DENTON, TX 75 84 64 88 63 / 60 30 5 0 5 MCKINNEY, TX 72 85 62 86 62 / 60 40 5 0 0 DALLAS, TX 75 86 69 89 69 / 60 40 5 0 0 TERRELL, TX 74 88 67 88 66 / 60 40 10 0 0 CORSICANA, TX 72 87 69 90 67 / 50 40 10 0 0 TEMPLE, TX 73 93 68 93 65 / 50 40 10 0 0 MINERAL WELLS, TX 71 89 64 90 63 / 60 30 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 3:25 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT SAT AUG 18 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 325 PM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH TEXAS. SEVERE STORMS CAN BE EXPECTED WITH DAMAGING WINDS AND QUARTER SIZE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY STORMS. THE LOCALLY HEAVY RAIN MAY LEAD TO FLOODING OF LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON SUNDAY WITH RAIN CHANCES ENDING FROM NORTH TO SOUTH BY LATE IN THE DAY. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED MAINLY NORTH OF A COMANCHE TO HILLSBORO TO ATHENS LINE.
In the hours before
Special weather statement, Aug 18, 4:49 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
449 PM CDT SAT AUG 18 2012
TXZ132-182215-
SOMERVELL TX-
449 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOMERVELL COUNTY
AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF GRANBURY...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE GLEN ROSE AND DINOSAUR
VALLEY STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3224 9793 3232 9778 3232 9762 3220 9761
3221 9763 3209 9787 3223 9795
TIME...MOT...LOC 2150Z 161DEG 0KT 3228 9774Local storm report, Aug 18, 5:00 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CDT SAT AUG 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST 1 SE ROSSTON 33.47N 97.44W
08/18/2012 M60 MPH COOKE TX EMERGENCY MNGR
MEASURED WITH HANDHELD ANEMOMETER.Special weather statement, Aug 18, 5:03 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
503 PM CDT SAT AUG 18 2012
TXZ100-101-182230-
JACK TX-YOUNG TX-
503 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
YOUNG COUNTY
AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF BOWIE TO 4 MILES WEST OF OLNEY...MOVING SOUTHEAST AT 15 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRYSON...GRAHAM...
JACKSBORO AND OLNEY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3341 9895 3340 9843 3348 9842 3347 9798
3343 9798 3343 9792 3305 9793 3308 9896
3334 9897
TIME...MOT...LOC 2203Z 308DEG 15KT 3347 9802 3334 9880Special weather statement, Aug 18, 5:05 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
505 PM CDT SAT AUG 18 2012
TXZ116-117-182230-
PALO PINTO TX-PARKER TX-
505 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PALO PINTO COUNTY
PARKER COUNTY
AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF AZLE
TO 8 MILES NORTHWEST OF WEATHERFORD TO 8 MILES NORTH OF MINERAL WELLS
TO 10 MILES WEST OF MINERAL WELLS...MOVING SOUTHEAST AT 15 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALEDO...ANNETTA...COOL...
GRAFORD...HUDSON OAKS...MINERAL WELLS...RENO...SPRINGTOWN...
WEATHERFORD...WILLOW PARK...POOLVILLE AND MINERAL WELLS STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3301 9813 3299 9755 3266 9755 3265 9788
3261 9820 3289 9841
TIME...MOT...LOC 2205Z 329DEG 15KT 3287 9765 3286 9782
3293 9807 3283 9824Local storm report, Aug 18, 5:12 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT SAT AUG 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 4 ENE GRANBURY 32.47N 97.74W
08/18/2012 HOOD TX EMERGENCY MNGR
RESIDENTIAL FENCES DOWN ON HIDEAWAY BAY CT.Local storm report, Aug 18, 5:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT SAT AUG 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM FLASH FLOOD 5 NE DALLAS 32.82N 96.72W
08/18/2012 DALLAS TX PUBLIC
NORTHWEST HIGHWAY AT HILLCREST IS CLOSED DUE TO HIGH
WATER AND SEVERAL CARS HAVE STALLED OUT ON SEVERAL
ROADWAYS IN NE DALLAS.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:21 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 24 min |
| Aug 17, 7:37 PM CDT | Special Weather Statement | FWD | Leon | 23 min |
| Aug 17, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 19 min |
| Aug 17, 7:47 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Aug 17, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 56 min |
| Aug 17, 7:52 PM CDT | Special Weather Statement | FWD | Collin | 38 min |
| Aug 17, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 56 min |
| Aug 17, 8:22 PM CDT | Special Weather Statement | FWD | Hopkins | 23 min |
| Aug 17, 8:38 PM CDT | Special Weather Statement | FWD | Hopkins | 37 min |
| Aug 17, 8:51 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 54 min |
| Aug 17, 9:38 PM CDT | Special Weather Statement | FWD | Dallas | 37 min |
| Aug 17, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 62 min |
| Aug 17, 9:56 PM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| Aug 17, 10:05 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 25 min |
| Aug 17, 10:16 PM CDT | Special Weather Statement | FWD | Rockwall | 29 min |
| Aug 17, 10:28 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 32 min |
| Aug 17, 10:40 PM CDT | Special Weather Statement | FWD | Collin, Rockwall | 35 min |
| Aug 17, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 59 min |
| Aug 17, 10:56 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 34 min |
| Aug 17, 11:02 PM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| Aug 17, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 59 min |
| Aug 17, 11:52 PM CDT | Areal Flood Advisory | FWD | Collin, Delta, Fannin, Grayson, Hopkins, Hunt and 2 more | 113 min |
| Aug 18, 12:23 AM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| Aug 18, 2:13 AM CDT | Areal Flood Advisory | FWD | Collin, Rockwall | 92 min |
| Aug 18, 2:17 AM CDT | Special Weather Statement | FWD | Cooke | 28 min |
| Aug 18, 1:42 PM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 2 hr |
| Aug 18, 2:59 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson | 42 min |
| Aug 18, 3:35 PM CDT | Areal Flood Advisory | FWD | Hood | 3 hr |
| Aug 18, 3:59 PM CDT | Special Weather Statement | FWD | Cooke, Montague | 31 min |
| Aug 18, 4:23 PM CDT | Special Weather Statement | FWD | Parker | 37 min |
| Aug 18, 4:32 PM CDT | Special Weather Statement | FWD | Cooke, Wise | 28 min |
| Aug 18, 4:36 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 54 min |
| Aug 18, 4:41 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Aug 18, 4:49 PM CDT | Special Weather Statement | FWD | Somervell | 26 min |
| Aug 18, 4:50 PM CDT | Areal Flood Advisory | FWD | Hood, Somervell | 3 hr |
| Aug 18, 4:57 PM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:03 PM CDT | Special Weather Statement | FWD | Jack, Young | 27 min |
| Aug 18, 5:05 PM CDT | Special Weather Statement | FWD | Parker | 25 min |
| Aug 18, 5:07 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Aug 18, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 57 min |
| Aug 18, 5:25 PM CDT | Flash Flood Warning | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:35 PM CDT | Areal Flood Advisory | FWD | Denton, Wise | 3 hr |
| Aug 18, 5:49 PM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| Aug 18, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 41 min |
| Aug 18, 6:21 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Kaufman | 3 hr |
| Aug 18, 6:42 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 103 min |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.